MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0508CSS10
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2019, balt usa received a complaint regarding the use of a single optima coil (5mm x 8cm complex super soft).Details reported as follows: "treating a 6x5 sca aneurysm with balloon assist.5x8 ccs was second coil detached with balloon assist.The physician took down the balloon and when re-inflating the balloon it sailed pulling on the micro catheter.The physician repositioned the microcatheter and placed a 4x8 ccs.When the physician went down and back up with balloon the final 2mm of both the 5x8 and 4x8 coils popped out of the aneurysm and into the parent artery.The physician had to place a lvis jr stent to cover." the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed device was reported unavailable.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 092419a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "treating a 6x5 sca aneurysm with balloon assist.5x8 ccs was second coil detached with balloon assist.The physician took down the balloon and when re-inflating the balloon it sailed pulling on the micro catheter.The physician repositioned the microcatheter and placed a 4x8 ccs.When the physician went down and back up with balloon the final 2mm of both the 5x8 and 4x8 coils popped out of the aneurysm and into the parent artery.The physician had to place a lvis jr stent to cover.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key9338863
Report Number3014162263-2019-00018
Device Sequence Number1873445
Product Code HCG
UDI-Device Identifier00818053021619
UDI-Public00818053021619
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model NumberOPTI0508CSS10
Device Catalogue NumberN/A
Device Lot Number092419A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;